EconPapers    
Economics at your fingertips  
 

Lattice hydrodynamic model for bidirectional pedestrian flow with the consideration of pedestrian density difference

Jie Zhou () and Zhong-Ke Shi
Additional contact information
Jie Zhou: College of Automation, Northwestern Polytechnical University, Xi'an, Shanxi 210097, P. R. China
Zhong-Ke Shi: College of Automation, Northwestern Polytechnical University, Xi'an, Shanxi 210097, P. R. China

International Journal of Modern Physics C (IJMPC), 2015, vol. 26, issue 08, 1-20

Abstract: Considering the effect of density difference, an extended lattice hydrodynamic model for bidirectional pedestrian flow is proposed in this paper. The stability condition is obtained by the use of linear stability analysis. It is shown that the stability of pedestrian flow varies with the reaction coefficient of density difference. Based on nonlinear analysis method, the Burgers, Korteweg–de Vries (KdV) and modified Korteweg–de Vries (MKdV) equations are derived to describe the triangular shock waves, soliton waves and kink–antikink waves in the stable, metastable and unstable regions, respectively. The results show that jams may be alleviated by considering the effect of density difference. The findings also indicate that in the process of building and subway station design, a series of auxiliary facilities should be considered in order to alleviate the possible pedestrian jams.

Keywords: Pedestrian flow; nonlinear analysis; density difference; MKdV equation (search for similar items in EconPapers)
Date: 2015
References: View complete reference list from CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0129183115500928
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijmpcx:v:26:y:2015:i:08:n:s0129183115500928

Ordering information: This journal article can be ordered from

Access Statistics for this article

International Journal of Modern Physics C (IJMPC) is currently edited by H. J. Herrmann

More articles in International Journal of Modern Physics C (IJMPC) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2018-08-04
Handle: RePEc:wsi:ijmpcx:v:26:y:2015:i:08:n:s0129183115500928